Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 199, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 20, 2006, 8:13 PM CDT for Lewis County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2006, 8:13 PM CDT (01:13 UTC)
- Expired
- May 20, 2006, 8:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Lewis County, TN
The radar
The Nashville radar (KOHX), 116 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 6:59 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 4:01 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, May 20, 4:01 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 401 PM CDT SAT MAY 20 2006 .SHORT TERM...AT 20Z, SURFACE BOUNDARY WAS SOUTH OF CROSSVILLE AND NASHVILLE, BUT NORTH OF JACKSON, TENNESSEE. STRONG TEMPERATURE GRADIENT EXISTS ACROSS MIDDLE TENNESSEE, WITH 74 DEGREES AT CKV, 78 AT BNA, AND 90 AT MKL, MSL, AND HSV. EARLIER CONVECTION THAT FORMED OVER THE NASHVILLE METRO AREA AND PROMPTED SEVERE THUNDERSTORM WATCH 366 MOVED SOUTHEASTWARD ACROSS THE CUMBERLAND PLATEAU, AND WELL AWAY FROM THE MID STATE. THEREFORE, THE WATCH WAS CANCELED ABOUT AN HOUR AGO. .LONG TERM...LOOK FOR THE SURFACE BOUNDARY TO STALL OVER SOUTHERN MIDDLE TENNESSEE OVERNIGHT, THEN MOVE NORTHWARD AGAIN AS A WARM FRONT TOMORROW AND TOMORROW NIGHT AS A MID-LEVEL LOW HEIGHT CENTER DEVELOPS TO OUR WEST. SHORTWAVE WILL MOVE ACROSS MIDDLE TENNESSEE MONDAY MORNING, FINALLY BRINGING US DRIER, COOLER AIR AS HIGH PRESSURE BUILDS IN FROM THE UPPER MIDWEST. THE NEXT WEATHER SYSTEM WILL MOVE INTO MIDDLE TENNESSEE ON WEDNESDAY AHEAD OF A LOW PRESSURE CENTER THAT WILL DEVELOP OVER THE CENTRAL PLAINS, THEN DIVE SOUTHEASTWARD INTO THE OHIO VALLEY BY FRIDAY MORNING. MIDDLE TENNESSEE REMAINS UNDER A SLIGHT RISK OF SEVERE WEATHER OVERNIGHT, ALTHOUGH IT APPEARS THAT OUR CHANCE OF SEVERE HAS COME AND GONE. SOME STORMS MAY FORM IN THE VICINITY OF THE SURFACE BOUNDARY OVERNIGHT, BUT WILL LIKELY REMAIN LESS THAN SEVERE. OUR WESTERN COUNTIES ARE UNDER A SLIGHT RISK TOMORROW AND TOMORROW NIGHT, WITH ANOTHER CHANCE OF SEVERE STORMS COMING ON WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 63 80 58 77 / 30 40 40 20 CLARKSVILLE 59 79 56 77 / 30 40 40 20 CROSSVILLE 58 79 54 74 / 30 30 30 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, May 20, 3:30 AM CDT, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 330 AM CDT SAT MAY 20 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-211030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 330 AM CDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY AND TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER SOUTH AND WEST PORTIONS OF MIDDLE TENNESSEE. AN OLD FRONTAL BOUNDARY AND UPPER LEVEL DISTURBANCES MOVING SOUTHEAST WILL PROVIDE THE FOCUS FOR ISOLATED SEVERE STORMS...WITH HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM COMPLEXES WILL POSSIBLY MOVE SOUTHEAST ACROSS THE MIDSTATE ON SUNDAY...AND AGAIN ON WEDNESDAY AND THURSDAY. CONSEQUENTLY...THERE IS A SLIGHT RISK OF SEVERE WEATHER DURING THESE PERIODS. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF SEVERE WEATHER...SPOTTER AND EMERGENCY MANAGER ACTIVATION IS NOT LIKELY. GIRODO
In the hours before
Special weather statement, May 20, 3:06 PM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 306 PM CDT SAT MAY 20 2006 TNZ028-030-032-062>066-075-077>080-202100- BEDFORD-CANNON-COFFEE-CUMBERLAND-DEKALB-GRUNDY-PUTNAM-RUTHERFORD- SMITH-VAN BUREN-WARREN-WHITE-WILSON- 306 PM CDT SAT MAY 20 2006 ...SEVERE THUNDERSTORM WATCH 366 HAS BEEN CANCELED... THE CLUSTER OF THUNDERSTORMS THAT PROMPTED SEVERE THUNDERSTORM WATCH 366 HAS MOVED WELL OUT OF THE AREA. THE ATMOSPHERE HAS STABILIZED SIGNIFICANTLY, AND THE THREAT OF SEVERE WEATHER HAS PASSED. ROSE
Special weather statement, May 20, 7:35 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 735 PM CDT SAT MAY 20 2006 TNZ056-058-093>095-210130- GILES-LAWRENCE-LEWIS-PERRY-WAYNE- 735 PM CDT SAT MAY 20 2006 ...STRONG THUNDERSTORMS WERE AFFECTING GILES...LAWRENCE...LEWIS... PERRY AND WAYNE COUNTIES... AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH OF LAWRENCEBURG TO 11 MILES SOUTHWEST OF LINDEN...MOVING EAST-SOUTHEAST AROUND 15 MPH. PEOPLE IN GILES...LAWRENCE...WAYNE...LEWIS AND PERRY COUNTIES... INCLUDING THE CITIES OF WAYNESBORO AND LAWRENCEBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM FOR SOUTHWEST MIDDLE TENNESSEE. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:49 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 26 min |
| May 20, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 34 min |
| May 20, 9:05 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 25 min |
| May 20, 10:25 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 35 min |
| May 20, 10:53 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 37 min |
| May 20, 11:23 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 37 min |
| May 21, 1:19 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 26 min |
| May 21, 2:52 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 17 min |
| May 21, 8:12 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 18 min |
| May 21, 8:20 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 25 min |
| May 21, 8:22 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 23 min |
| May 21, 8:48 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 27 min |
| May 21, 8:53 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 22 min |
| May 21, 8:55 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 20 min |
| May 21, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 37 min |
| May 21, 4:39 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 36 min |
| May 21, 6:31 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.